Nebraska, 2001

Damaging Wind in Nebraska, July 29, 2001

July 29, 2001 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 29, 12:55 PM CST, 9 hours 5 minutes earlier.

Area forecast discussion, Jul 29, 12:55 PM CST, 9 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
155 PM CDT SUN JUL 29 2001

TEMPERATURES WILL BE THE MAIN CONCERN THE NEXT FEW DAYS.  OVERALL
PATTERN WILL BE FOR A DIGGING 500 MB TROF OVER THE WRN U.S. WITH A
RIDGE BUILDING FROM THE GULF COAST INTO THE GREAT LAKES REGION.
EARLY AFTN SURFACE ANALYSIS SHOWED HOT AND HUMID CONDITIONS OVER
OUR AREA.  A WEAK CDFNT WAS LOCATED FROM ND THROUGH A LOW IN SD A
ND THEN THE FNT STRETCHED BACK INTO WY.  WRMFNT WAS LIFTING NEWD
ACROSS THE PLAINS.  TSTMS SHOULD MAINLY BE CONFINED TO THE NRN
PLAINS THROUGH MONDAY...WITH WARM MID LEVEL TEMPS KEEPING ANY
ACTIVITY OVER OUR AREA ISOLATED AT BEST.  THERE DOES APPEAR TO BE
A SHORTWAVE TROF MOVING THROUGH SINCE WEAK HIGH BASED CONVECTIVE
ACTIVITY OVER CNTRL AND NERN NE CONTS TO HANG ON.  WILL LIKELY GO
WITH A SLIGHT CHANCE OF PCPN IN NRN ZONES TNGT AND LEAVE THE SOUTH
DRY.  OTHERWISE...HAVE FOLLOWED A COMPROMISE OF THE AVN AND ETA
SOLUTIONS FOR SENSIBLE WEATHER AND POPS.  EXPECT LOWS TNGT TO BE
AROUND 70 OR IN THE LOWER 70S.  THERE MAY BE SOME FOG OR STRATUS
IN THE AREA LATE TNGT BUT LOW LEVEL MIXING SHOULD BE BETTER THAN
LAST NIGHT.

HEAT MAY START TO BE A PROBLEM ON MONDAY.  RIGHT NOW...WILL NOT
GO WITH ANY HIGHLIGHTS.  THAT WILL HAVE TO AT LEAST BE CONSIDERED
WITH THE 415 AM MON ZONES.  HIGHS MONDAY AND TUESDAY SHOULD RANGE
FROM AROUND 90 TO THE MID 90S.  NGM SEEMS OVERZEALOUS WITH ITS QPF
MONDAY MORNING AND MONDAY NIGHT...AND HAVE DISCOUNTED IT.  MAIN
JETSTREAM ENERGY WILL REMAIN TO OUR NORTH...BUT BY TUE NGT WE MAY
START TO SEE SOME EFFECTS FROM SUBTROPICAL MOISTURE AND THE RIGHT
ENTRANCE REGION OF A JET SEGMENT.  WILL GO WITH A CHANCE OF TSTMS
IN NERN NE TUE NIGHT...WITH A SLIGHT CHANCE FARTHER SEWD.  FIRST
DRAFT OF THE WORK ZONES WAS SENT.

.OMA...NONE.
MILLER

In the hours before

Special weather statement, Jul 29, 4:00 PM CST, 6 hours before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-300600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT SUN JUL 29 2001

STORM SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS PARTS OF
NORTHEAST NEBRASKA.

A FRONTAL BOUNDRY EXTENDS FROM LOW PRESSURE OVER NORTHEAST SOUTH
DAKOTA THROUGH NORTHWEST NEBRASKA LATE THIS AFTERNOON. SCATTERED
THUNDERSTORMS HAD DEVELOPED AHEAD OF THIS BOUNDRY OVER WEST CENTRAL
NEBRASKA AND ADDITIONAL DEVELOPMENT IS EXPECTED OVER EASTERN
SOUTH DAKOTA THIS EVENING.  SOME OF THESE STORMS MAY REACH PARTS
OF NORTHEAST NEBRASKA LATE TONIGHT.

A FEW ISOLATED SEVERE STORM7S ARE POSSIBLE WITH DAMAGING WIND AND
HAIL THE PRIMARY THREAT.

FOBERT

The radar

The Omaha radar (KOAX), 178 km away, was scanning. The volume nearest the first event began at 03:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Antelope

When
July 29, 10:00 PM CST
Where
Antelope County, Clearwater
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
42.167, -98.183

A law enforcement official estimated thunderstorm wind gusts of around 60 mph in Clearwater.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258706.